Jump to content

Steroid Shots...?


Recommended Posts

I have been diagnosed with Bursitis in most of my joints, and in a couple weeks, I am to be getting steroid shots to cut down on the inflammation. (They also want to do it because if the inflammation comes back, it's most likely that I have Lupus, which they have a suspicion that I have...I don't really understand this though) Anyways, I was wondering if anyone else has had cortisone steroid shots, and if they aggravated your NCS/ POTS symptoms at all.

I'm pretty paranoid about the idea of steroid shots, but my doctor assures me that it will get rid of the pain, at least for a little while.

Link to comment
Share on other sites

My main question would be why you have the bursitis. I get it from hypermobility/instability, in which case the shots are just a short-term solution to quiet down the pain. In the long run these shots are not good for connective tissue.

I prefer to use braces to quiet down a flare, followed by pt to strengthen weak areas and work out muscle spasms. I haven't gotten a steroid shot since my eds diagnosis, since they're hard on normal collagen.

It all depends on the cause of the inflammation.

Link to comment
Share on other sites

When you say steroid shots, do you mean directly into the joints? Or intramuscular & therefore slow release of systemic cortisone?

I've had multiple cortisone injections into my joints over the last 7 years, most often into my shoulders & knees for bursitis & into my spine for a herniated disk. The side effects of these injections were minimal to none & the relief of pain was fantastic.

I also regularly need oral cortisone (prednisolone) & am on it now (have been on it for 3 weeks), the side effects aren't great, sleeplessness is probably the worst. However, since being on it I no longer feel like I'm going to pass out every time I stand up. I normally have low blood pressure (100/60) & get severe postural hypotension. My blood pressure has gone up on the prednisolone (155/90) so I think it is helping with the postural hypotension. I am still getting the tachycardia.

Cortisone does have horrible side effects, especially if used long term, but it is also very good at reducing inflammation & getting rid of pain. I try not to think about the long term effects it may be having on me & just enjoy the pain relief.

I would definitely choose the injections over the oral cortisone, much less side effects.

Good Luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...